Cetirizine Allergy and Hayfever Relief 5mg/5ml Oral Solution – 200ml

Based on 1 reviews
£9.99
In stock
£9.99
Olivia Appleton - Medical Content Writer
Olivia Appleton
James O'Loan - CEO & Superintendent Pharmacist
James O'Loan
CEO & Superintendent Pharmacist
20/09/2021
i
How we ensure accuracy in our content

What is Cetirizine Allergy and Hay Fever Relief?

Cetirizine Allergy and Hayfever Relief oral solution is an easy-to-administer solution to ease symptoms of hay fever and other allergies. It contains the active ingredient Cetirizine which can be used to treat a range of symptoms including:

  • Hay fever

  • Hives

  • Reactions to insect bites and stings

  • Some food allergies 

The syrup formula is the perfect alternative for those who have difficulty swallowing tablets and is easy to administer to children. If you’re looking for an easy and effective solution to irritating hay fever and allergy symptoms, Cetirizine Allergy and Hay Fever relief oral suspension could be the ideal product for you. 


What is Hay Fever?

Hay fever is an allergic reaction to pollen when it comes into contact with your mouth, nose, eyes and throat. It is typically worse from late March until September, when the pollen count is usually at its highest. It can cause a variety of uncomfortable symptoms including:

  • Sneezing

  • Coughing

  • A runny or blocked nose

  • Itchy, red or watery eyes

  • Itchy mouth, throat, nose and ears

  • Loss of smell

  • Headache and pain around your temples and forehead

  • Earache

  • Fatigue (feeling tired)


If you suffer from asthma, you may also experience:

  • Tightness in your chest

  • Shortness of breath

  • Wheezing

  • Coughing


Hay fever or cold?

Hay fever is an allergic reaction to pollen, which can cause sneezing, watery eyes and a blocked nose, which is similar to some of the symptoms experienced when you are suffering from a cold. A common cold is caused by a viral infection that can be experienced at any time in the year, including the summer, so it can be tricky to identify if you’re suffering with a cold or hay fever. The key differences between the two include:

  • A cold usually lasts for a couple of weeks, whereas hay fever can last for months and be more severe on days when the pollen count is high

  • If you have a cold you won’t experience itching in your eyes or ears, like you will with hay fever 

  • You may experience a raised temperature, aching muscles and a sore throat, which are not symptoms of hay fever. 

 

How can Cetirizine help to relieve symptoms of Hay Fever?

Cetirizine Syrup contains the active ingredient Cetirizine Hydrochloride which belongs to a group of medicines known as antihistamines, which works by counteracting the effects of histamine which cause the typical symptoms experienced during an allergic reaction. Histamine is a chemical that our bodies release when our bodies detect something harmful, such as an infection. Histamine causes blood vessels to expand and the skin to swell, which helps to protect our bodies from harmful substances. When our immune system mistakes a substance, as something that is harmful, it releases histamine to try and protect our bodies from the substance. Histamine will tend to affect our eyes, nose, lungs, skin, throat and gastrointestinal tract, causing the symptoms we associate with allergies. Antihistamines, such as Cetirizine, help by blocking the action of histamines, which stops the symptoms of an allergic reaction. The syrup formula is easy and quick to administer, for fast-acting relief. 

 

How to take Cetirizine Hydrochloride Syrup

Always take this medicine as exactly as described by your doctor or a Chemist4U pharmacist and always read the label BEFORE using Cetirizine. Cetirizine should only be taken orally and is only suitable for the elderly, adults and children over the age of 2. 

Cetirizine dosage

  • Adults, the elderly and children aged 12 years and above -2 x 5ml spoonfuls taken once per day - maximum dose = 10mg daily

  • Children aged 6 to 11 - Either 2 x 5ml spoonfuls once daily or 1 x 5ml spoonful twice daily - maximum 10mg daily

  • Children aged 2 to 5 years - Either 1 x 5ml spoonful once daily or 1 x 2.5ml spoonful twice daily - to a maximum of 5 mg daily.


Cetirizine side effects

Like all medicines, Cetirizine Hydrochloride can cause side effects, although not everybody will experience them. 

Common side effects include:

  • Somnolence (cleepiness) 

  • Diarrhoea

  • Nausea

  • Dry mouth

  • Fatigue


There are a range of side effects that are uncommon or rare that can be caused by taking cetirizine, so read the patient information leaflet BEFORE taking this product. 


When NOT to use this product 

Do not take this product if you are allergic to the ingredients or if you:

  • Are breast-feeding, as cetirizine hydrochloride can pass into breast milk

  • Have severe kidney failure 


Take special care and seek advice from your GP or a Chemist4U pharmacist BEFORE taking this product if:

  • You have kidney problems - your dose should be adjusted on recommendation from your doctor

  • You have problems passing urine - seek advice from your GP

  • You are pregnant

  • You suffer from epilepsy or are at risk of convulsions

  • You have hereditary intolerance to some sugars

  • Your symptoms persist, you should get advice from your doctor or pharmacist

  • You are due to have an allergy test - this medicine could affect your allergy test result


Can you take other medicines with Cetirizine?

Seek advice from your doctor or a Chemist4U pharmacist, if you are taking or have recently taken any other medicines, including medicines you have obtained without a prescription Ensure you seek advice from your GP if you are taking a medicine called theophylline which is taken for some heart conditions or breathing disorders such as asthma or bronchitis or medicines known as central nervous system depressants.


Important information 

This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk

If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.

Store all medicines out of sight and reach of children.

Please read the included leaflet carefully before using this product.

Please contact your GP if appropriate regarding this product.

 

Helpful Advice on Medication Restrictions & Addiction

For further information on our medication restrictions policy, please click here.

If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:

Ingredients

  • The active ingredient is cetirizine hydrochloride: 5 mg in each 5 ml of solution. 

    The other ingredients are: liquid sorbitol (E420), glycerol, propylene glycol, sodium acetate, acetic acid, saccharin sodium, methyl parahydroxybenzoate (E218), propyl parahydroxybenzoate (E216), banana flavour and purified water.

Drug Data
Product Type
OTC
Brand Information
Brand Name
Product Data
Days Supply
20

Your guide to nasal sprays for hay fever

With hay fever season in full swing, you may be looking for a new treatment to relieve your symptoms. Nasal sprays are a popular and effective way of treating nasal congestion caused by hay fever and other common allergies. In fact, most nasal sprays usually work faster than typical hay...

Read More

10 tips to prevent hay fever at home

When you’re suffering from hay fever it can make the Spring and Summer months unbearable.

It feels like everything you do makes you a magnet for pollen and you get really sick of explaining that you’re not upset, your eyes are just watering with your allergies!

That’s why we’ve collected 10 simple tips that will help to keep you safe from hay fever when you’re at home this allergy season, keep reading to find out what you can do to keep your home pollen-free!

Read More

What is anosmia?

Does something smell funny in here? Well, how would you know? You have anosmia!

If you’re suffering from a loss of taste or smell then you may be experiencing anosmia, but why does it happen and what can you do about it?

Keep reading to find out.

Read More

Hay Fever Statistics UK

According to data, 20% of UK people suffer from hay fever over the months May-September. Chemist 4 U’s research reveals data surrounding hay fever statistics UK and pollen allergy facts.

Read More

Everything you need to know about drowsy and non-drowsy antihistamines

When you are suffering from an allergic reaction or hay fever you will be looking for a fast, effective treatment that will stop the symptoms as soon as possible. There are a lot of treatments available, in particular, antihistamines, which stop the body producing the symptoms associated with an allergic reaction. However, when it comes to choosing the right treatment for you there are a number of different things that you need to consider.

Read More

Do I have hay fever or a cold?

It’s the middle of summer and you’re sniffing and sneezing and, frankly, feeling a bit gross.

But what’s going on here? Have you picked up an uncomfortable Summer cold, or are you suffering with hay fever?

There are a couple of ways to figure out what’s giving you the sneezes and the coughs, so let’s take a look at each condition and how you can tell them apart.

Read More

Save money on your medicine by going generic

When it comes to buying anything, we are conditioned to look at what’s popular, or who is the biggest name when it comes to that particular product/service. This is true in pharmaceuticals just as much as anything else.

Read More

Why can I buy some medicines without a prescription but not others?

Ever wondered why you can buy paracetamol in the shop but not antibiotics?

Although shops and supermarkets are allowed to stock everyday medicines like paracetamol, there is a huge list of other medicines that you can only get from your local pharmacy and some you can only get with a prescription from your doctor.

If you’ve ever wondered why there are different rules for different medications, you’ve come to the right place.

We’re going to take a look at the different kinds of medications and why they have to be sold the way they do.

Read More

Which hay fever treatment is right for me?

There are so many different kinds of hay fever treatments out there that it can be difficult to know where to start, so today we’re going to break it all down so you can decide exactly which product is the best choice for you.

Read More

Can I take two kinds of hay fever medication at once?

Some hay fever sufferers may even find that when they do find a hay fever medication that works, it doesn’t completely get rid of all of their annoying hay fever symptoms.

If you’ve ever found yourself in this situation, you may start to wonder if one kind of hay fever medication is enough, and whether it would be safe to take more than one at the same time.

Read More

What is in Piriton?

If you’re a hay fever sufferer, you’ve probably heard of Piriton or have seen it amongst the shelves of hay fever remedies when you’ve been searching for a solution to your allergy.

But what makes Piriton tick? We’re about to take a deep dive into exactly what makes Piriton an effective hay fever remedy, what active ingredients it uses, and when Piriton could be right for you.

Read More

Do I have hay fever? Your hay fever diagnosis

Hay fever is a very common allergy, but how are you supposed to know if you have hay fever?

Sure, you might get a couple of coughs and sneezes in the summer months, but is that just a cold or is hay fever to blame?

If you’ve ever wondered about hay fever and whether you could have it yourself, we’re here to help.

This our handy guide to what hay fever is and how you could be diagnosed with one of the world’s most common allergies.

Read More

How to treat your child's hay fever

Does your child have the sniffles and the sneezes long after cold and flu season is over? Your little one could be suffering with hayfever. Hayfever is a common allergy, with up to 40% of children suffering with hayfever, but there are things you can do to help.

Today, we’re going to take a look at all things hayfever and what you can do to help your child through hayfever season.

Read More

Ask a Pharmacist

Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.

* Name and email address are only captured so you can be emailed a response when your question is answered by a pharmacist. No personally identifiable information is stored or displayed at any time.

Shipping Times

MethodHandling TimeTransit TimeTimescaleApprox Cost
Standard Shipping (3-5 Working Days)123£2.95

Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.

Please review the estimates at the checkout.

Shipping Costs

Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.

Standard UK Delivery - £2.95* - Delivery within 3-5 working days.

Express UK Delivery - £4.95** - Delivery within 1-2 working days.

Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.

Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.

*Excluding refrigerated products and treatments which are subject to different postage charges.

 

Discreet Delivery

All our items are sent completely discreet for your peace of mind.

This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.

We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.

Returns Information

Customers can read our full returns policy by clicking here

Cetirizine Allergy and Hayfever Relief 5mg/5ml Oral Solution – 200ml Reviews

Paul Hooton,
By
Cheapest I could find
Ms Izzy Harris,
By
Helps with my IC flare ups
Alexander Acraman,
By
This antihistamine seems to help with eczema symptom
Shelina Fosberry,
By
Excellent product are you on that works for my daughter
Mrs Heidi Gates,
By
Fantastic treatment for hayfever on young children. Non drowsy